Scaring

Chat, questions, suggestions and comments about Psoriasis and psoriasis treatments go in here.

Scaring

Postby hkluth » Fri Jun 09, 2006 2:21 am

I have PA mostly on my hands (fingers, palms & heel of hand) and a little on my face (edges of my nose & between eyebrows). We are treating the hands the most aggressively now because the facial lesions only occur occasionally and aren't too bad right now.

My concern at the moment, is the scaring that has occurred on my fingers. I tend to Keloid scar but my doctor swears that hands and fingers don't keloid. I don't know yet if it is coincidence or if the light treatments are really working, but I'm on treatment number 10 and for the first time in over a year, I am not peeling and bleeding. The skin is thicker, a bit leathery yet and still itches if I don't keep it moisturized but I'm able to go without dressings on my hands. 8)

I don't know yet if this will continue to thicken, if it is finally as good as it will get or if it will soften and go into remission. But, at the moment, I have very little sensation on the palm side of at least 6 fingers. This means that I can pick up a glass and not feel it so I occasionally drop things. Picking up something hot is a problem too because I can't tell that it is hot unless I touch it with a different part of my hand first.

Has anyone been through this and has the skin sensation returned? Or am I destined to lost sensation permanently?

I asked my doctor and she had no answer other than that she'd never seen that happen before. :?
~ Heather ~
hkluth
Newbie
 
Posts: 21
Joined: Thu May 18, 2006 10:43 pm

Re: Scaring

Postby waffnap » Fri Jun 09, 2006 6:09 am

hkluth wrote:Or am I destined to lost sensation permanetly?

Oh Heather I hope not :cry: I really hope there is someone able to give you some answers. In the meantime I send you a hug :)
Jules
User avatar
waffnap
Power ranger
 
Posts: 117
Joined: Mon May 01, 2006 4:01 am
Location: England

Postby hkluth » Sat Jul 08, 2006 1:32 am

Well, I've completed 21 light treatments on my hands. The peeling continues to be less than what it was before the treatments but since I'm also using Taclonex (started mid light treatments) we don't know which is the one helping. So, I'm cutting back to two treatments a week (yea - less driving to the Dr's office) and continuing the once a day Taclonex.

My hands are still doing the peel, heal, thicken, dry & peel again routine - but the layers that peel off are thinner. The skin is still very fragile and tears easily if I don't keep it moisturized pretty much constantly.

I had a follow up appointment with the Dermatologist on Wednesday and asked about the lack of feeling in my fingers. She refuses to believe that it could be caused by the psoriasis or nerve damage from the peeling and asked me to get to a neurologist to be checked for a pinched nerve or possible MS. Grrr... The loss of feeling is only on the fingers that peel the worst, and only on the spots that peel. I no longer have any finger print on three fingers because the layers have peeled so deeply again and again and since I can't feel on the surface of the skin, I can't tell whether I am holding something and it is secure or if it is slipping. I also can't tell if something is hot or cold or what it's texture is - very frustrating...

Has anyone had this problem at the skin surface and has the feeling returned?
~ Heather ~
hkluth
Newbie
 
Posts: 21
Joined: Thu May 18, 2006 10:43 pm

peeling hands

Postby Nick Balgowan » Sat Jul 08, 2006 7:48 pm

hkluth wrote:Well, I've completed 21 light treatments on my hands. The peeling continues to be less than what it was before the treatments but since I'm also using Taclonex (started mid light treatments) we don't know which is the one helping. So, I'm cutting back to two treatments a week (yea - less driving to the Dr's office) and continuing the once a day Taclonex.

My hands are still doing the peel, heal, thicken, dry & peel again routine - but the layers that peel off are thinner. The skin is still very fragile and tears easily if I don't keep it moisturized pretty much constantly.

I had a follow up appointment with the Dermatologist on Wednesday and asked about the lack of feeling in my fingers. She refuses to believe that it could be caused by the psoriasis or nerve damage from the peeling and asked me to get to a neurologist to be checked for a pinched nerve or possible MS. Grrr... The loss of feeling is only on the fingers that peel the worst, and only on the spots that peel. I no longer have any finger print on three fingers because the layers have peeled so deeply again and again and since I can't feel on the surface of the skin, I can't tell whether I am holding something and it is secure or if it is slipping. I also can't tell if something is hot or cold or what it's texture is - very frustrating...

Has anyone had this problem at the skin surface and has the feeling returned?


Hello, my suggestion would be to stop the Taclonex, phototherapy is a valid and reliable treatment on its own. Many doctors have the desire to mix with other treatments and use photosensitisers, but I have no idea what for. I can only see the reason to shorten sessions and reduce the number of sessions. But I am obviously not your doctor!
Nick Balgowan.
----------------------------------------
http://www.tcgindustrial.com.au
http://www.dermaray.com
http://www.beatpsoriasis.com
----------------------------------------
User avatar
Nick Balgowan
Site Admin
 
Posts: 267
Joined: Mon Jan 09, 2006 12:29 pm
Location: Australia

Reply to Heather

Postby Bruce » Sat Aug 19, 2006 3:35 pm

Hi Heather...

Sorry this comes so long after your original post, but I am a new member and today is the first time I've been on here. I am familiar with the loss of sensation you described in your original post. I have p on my elbows and knees and a little on the sides of my nose by the corners of my eyes. I have noticed a significant loss of feeling in the area next to the affected area on my left knee. It has been this way for some time and I have no idea if it will get any better, but I thought I'd let you know that I have experienced it as well and that you're not the only one. Good luck. :wink:

Bruce
Bruce
Newbie
 
Posts: 13
Joined: Sat Aug 19, 2006 2:09 pm
Location: Pennsylvania - USA

Re: Scaring

Postby BigDaddy » Sun Aug 20, 2006 4:19 pm

hkluth wrote:I asked my doctor and she had no answer other than that she'd never seen that happen before. :?


hello there Heather. I would be talking to more doctors if I were you for more opinions. If you have some type of nerve damage it may be irreparable and you want to get that sorted ASAP. keep us posted how you progress.
BigDaddy
Power ranger
 
Posts: 105
Joined: Wed Jan 11, 2006 9:24 am

Re: Reply to Heather

Postby BigDaddy » Sun Aug 20, 2006 4:22 pm

Bruce wrote:Hi Heather...

Sorry this comes so long after your original post, but I am a new member and today is the first time I've been on here. I am familiar with the loss of sensation you described in your original post. I have p on my elbows and knees and a little on the sides of my nose by the corners of my eyes. I have noticed a significant loss of feeling in the area next to the affected area on my left knee. It has been this way for some time and I have no idea if it will get any better, but I thought I'd let you know that I have experienced it as well and that you're not the only one. Good luck. :wink:

Bruce


hi bruce. that is strange, I never thought about loss of feeling from my psoriasis until reading your post and Heather's earlier post. But proding around my psoriasis patches, I need to agree, there is a definate loss of feeling on those areas. funny thing is I would probably never have noticed unless I saw your post and decided to check myself ! how strange, I wonder what causes it?
BigDaddy
Power ranger
 
Posts: 105
Joined: Wed Jan 11, 2006 9:24 am


Return to Psoriasis chatter

Who is online

Users browsing this forum: Google [Bot] and 1 guest

cron